MAUDE Adverse Event Report: ENCORE MEDICAL L. P. FOUNDATION POROUS COATED HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 60MM, W/P2 COATING

ENCORE MEDICAL L. P. FOUNDATION POROUS COATED HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 60MM, W/P2 COATING
Model Number 430-98-060
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient presented with a dislocated acetabular cup prothesis a few weeks post-op of primary hip replacement.The surgeon took the patient back to revise the cup.
 
Additional Manufacturer Narrative
Corrected data: see d.8., e.1., e.2.& e.3.Manufacturer narrative: the reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr #46552 associated with the main part #430-98-060 fmp hemispherical shells w/screw holes, 60mm, w/p2 coating, which documents that out of 1 part lot, one part was rejected due to 1st op was not completed and parts were batched downstream for second operation.Later the rejected part was reworked and accepted after justification.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocated acetabular cup.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
FOUNDATION POROUS COATED HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 60MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11782860
Report Number1644408-2021-00387
Device Sequence Number19878926
Product Code LPH
UDI-Device Identifier00888912084079
UDI-Public(01)00888912084079
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model Number430-98-060
Device Catalogue Number430-98-060
Device Lot Number593G1201A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-030, LOT 007A1358; 010-55-030, LOT 007A1372A; 400-03-404, LOT 874B1107; 932-44-760, LOT 816N1965; 010-55-030, LOT 007A1358; 010-55-030, LOT 007A1372A; 400-03-404, LOT 874B1107; 932-44-760, LOT 816N1965
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR